Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 262, NWS Lincoln, IL

July 18, 2006Christian County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 18, 2006, 6:34 AM CDT for Christian County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2006, 6:34 AM CDT (11:34 UTC)
Expired
Jul 18, 2006, 7:00 AM CDT
In force
26 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Christian County, IL

The radar

The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3557 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 181134
SVRILX
ILC021-181200-
/O.NEW.KILX.SV.W.0262.060718T1134Z-060718T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
634 AM CDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 700 AM CDT.

* AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF TAYLORVILLE...AND WAS MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PANA.
  VANDERVILLE.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3957 8934 3941 8944 3935 8905 3939 8904

$$

SMITH
2 follow-up statements
000 
WWUS53 KILX 181144
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT TUE JUL 18 2006

ILC021-181200-
/O.CON.KILX.SV.W.0262.000000T0000Z-060718T1200Z/
CHRISTIAN-
645 AM CDT TUE JUL 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTHERN CHRISTIAN COUNTY...

AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES EAST OF VANDERVILLE...OR ABOUT 9 MILES NORTHEAST OF
NOKOMIS...MOVING SOUTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PANA.

LAT...LON 3954 8929 3937 8934 3935 8905 3939 8904

$$

SMITH
000 
WWUS53 KILX 181159
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
659 AM CDT TUE JUL 18 2006

ILC021-181208-
/O.EXP.KILX.SV.W.0262.000000T0000Z-060718T1200Z/
CHRISTIAN-
659 AM CDT TUE JUL 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHRISTIAN COUNTY
EXPIRES AT 700 AM CDT...

AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

ADDITIONAL THUNDERSTORMS WILL TRACK SOUTHEAST THROUGH EASTERN AND 
SOUTHERN CHRISTIAN COUNTY THIS MORNING. BRIEF HEAVY RAIN...GUSTY 
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS.

LAT...LON 3954 8929 3937 8934 3935 8905 3939 8904

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:15 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 18, 4:15 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
415 AM CDT TUE JUL 18 2006

.DISCUSSION...
FORECAST CHALLENGE IS CONVECTION CHANCES TODAY AND DEALING WITH THIS
HEAT WAVE THROUGH THU...WITH HOW AFTERNOON HIGH TEMPS/HEAT INDICES
WILL GET. 00Z GFS IS FAVORED MODEL AGAIN THIS FORECAST PACKAGE.

SHORT TERM...TODAY THROUGH FRIDAY...

MCS/CONVECTION AHEAD OF A WEAK COLD FRONT OVER SOUTHERN LOWER
MI INTO NW IL NEAR THE IL RIVER. HAD ISOLATED THUNDERSTORM DEVELOP
NEAR KEWANEE AND MOVE ESE ACROSS STARK/MARSHALL COUNTIES BEFORE
DISSIPATING OVER EASTERN WOODFORD COUNTY. CONVECTION STILL ONGOING
OVER NORTHERN INDIANA NE OF LAFAYETTE. THIS CONVECTION IS CLOSER TO
A 30 TO 40 KNOT SW LOW LEVEL JET AND ON THE TAIL END OF AN UPPER
LEVEL SHORT WAVE OVER THE CENTRAL GREAT LAKES NEAR LOWER MI THAT IS
MOVING AWAY FROM IL TODAY. A WEAKER CAP TODAY...STEEPER MID LEVEL
LAPSE RATES TODAY COMBINED WITH A HOT AND HUMID AIR MASS/HIGH
INSTABILITY AND WEAK DIFFLUENT UPPER LEVEL FLOW ALOFT COMBINED WITH
WEAK FRONTAL BOUNDARY MOVING SOUTH INTO SE IL SHOULD DEVELOP WIDELY
SCATTERED CONVECTION TODAY...ESPECIALLY OVER EAST CENTRAL IL WHERE
CHANCE POPS ADDED AND SPC HAS SLIGHT CHANCE OF SEVERE FROM CLINTON
NE. HAVE HIGHS AROUND 90F NE AREAS AND LOWER 90S ELSWHERE WITH SE IL
BY LAWRENCEVILLE NEAR 95F. DEWPOINTS POOLING ALONG WEAK FRONTAL
BOUNDARY IN THE 70S...SO AFTERNOON HEAT INDICES HIGH AGAIN RANGING
FROM UPPER 90S/100F FROM I-74 NORTH TO 100 TO 105 SW AREAS.

KEPT TONIGHT DRY THINKING ISOLATED CONVECTION THIS EVENING TO BE SE
OF LAWRENCEVILLE. STRONG UPPER LEVEL SUBTROPICAL RIDGE BUILDS BACK
INTO IL WED ALONG WITH THE HEAT AND HUMIDITY. HAVE HIGHS BACK INTO
THE MID 90S AND AFTERNOON HEAT INDICES 100 TO 105...AND AROUND 105F
FROM SPRINGFIELD SW WHERE CLOSE TO HEAT ADVISORY CRITERIA. MCS
ACTIVITY OVER THE UPPER MS VALLEY WED TRACKS ESE INTO THE GREAT
LAKES WED NIGHT AND STILL THINK QPF TO STAY NORTH OF CENTRAL IL...

EXTENDED SLIGHT CHANCE OF CONVECTION THU AFTERNOON SOUTH TO NEAR
I-70 AND ADDED CHANCE POPS TO EAST CENTRAL IL AROUND CHAMPAIGN AND
DANVILLE. THIS IN RESONSE TO NEXT FRONTAL BOUNDARY MOVING SOUTH
TOWARD CENTRAL IL LATER THU. GUIDANCE HIGHS RISE A BIT MORE ON THU
INTO THE MID TO UPPER 90S. THIS IS POSSIBLE IF WE GET ENOUGH
SUNSHINE WITH CAP IN PLACE AHEAD OF FRONT. THESE TEMPS COMBINED WITH
DEWPOINTS IN THE 70S WOULD PUSH AFTERNOON HEAT INDICES TO 105F OR
HIGHER ACROSS CENTRAL/SE IL. CONTINUED 20/30 POPS THU NIGHT WITH
SLIGHT CHANCE FRI AND COOLER HIGHS 85 TO 90F AND WARMEST OVER SE IL.
SPC HAS SLIGHT RISK FROM CLINTON NE AGAIN THU AFTERNOON AND THU
EVENING.

LONG TERM...SATURDAY THROUGH TUESDAY...
NO CHANGES MADE TO EXTENDED FORECAST AS UPPER LEVEL TROF DIGS ACROSS
THE NE THIRD OF THE U.S. AND SUBTROPICAL RIDGE RETREATS SW INTO THE
ROCKIES WITH IL IN A COOLER NW UPPER LEVEL FLOW. KEPT A DRY FORECAST
GOING THOUGH DGEX AND LRGFS IS SHOWING QPF FRI NIGHT/SAT WITH SHORT
WAVE TROF DIGGING ACROSS THE GREAT LAKES. THIS WILL NEED TO BE
WATCHED. HAVE HIGHS NEAR NORMAL IN THE MID TO UPPER 80S AND THINK
NEW MEX HIGHS IN THE 70S TOO COOL SAT SINCE GFSLR IS MORE AGGRESSIVE
WITH SHORT WAVE AND ITS CLOUDS/CONVECTION SAT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HUETTL
Hazardous weather outlook, Jul 18, 5:26 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
526 AM CDT TUE JUL 18 2006

ILZ027>031-036-037-040-041-191100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-
526 AM CDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL SLIP SOUTH OF CENTRAL ILLINOIS TODAY
BRINGING ONLY SLIGHT RELIEF FROM THE HIGH HEAT AND HUMIDITY
LEVELS OF THE PAST FEW DAYS. AFTERNOON TEMPERATURES ARE EXPECTED
TO REACH THE LOWER 90S WITH HEAT INDEX VALUES RANGING FROM 95 TO
100 DEGREES.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM...ESPECIALLY THIS
MORNING NEAR THE FRONTAL BOUNDARY. NO SEVERE WEATHER IS EXPECTED
WITH ANY STORMS THAT MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH HEAT AND HUMIDITY LEVELS WILL RETURN WEDNESDAY AND THURSDAY
BEFORE A COOLING TREND WORKS ITS WAY INTO THE AREA FOR THE END OF
THE WEEK. HIGH TEMPERATURES WILL BE IN THE LOWER OR MIDDLE 90S BOTH
WEDNESDAY AND THURSDAY WITH HEAT INDEX VALUES APPROACHING 105 DEGREES.
A COLD FRONT WILL APPROACH THE AREA ON THURSDAY BRINGING WITH IT A
SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA WITH RAIN CHANCES DECREASING
AS WE HEAD INTO FRIDAY. COOLER TEMPERATURES ARE FORECAST TO PUSH
INTO CENTRAL ILLINOIS FOR FRIDAY AND THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ038-042>057-061>063-066>068-071>073-191100-
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-
SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-
LAWRENCE-
526 AM CDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL SLIP SOUTH ACROSS EAST CENTRAL AND
SOUTHEAST ILLINOIS TODAY. HOT AND HUMID WEATHER WILL PREVAIL
BEFORE WINDS SWITCH INTO THE NORTH LATER TODAY. AFTERNOON
TEMPERATURES ARE EXPECTED TO REACH THE LOW TO MID 90S WITH HEAT
INDEX VALUES RANGING FROM 100 TO 105 DEGREES.

ALONG THE COLD FRONT...SCATTERED THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINS...HAIL AND GUSTY WINDS...ESPECIALLY
THIS AFTERNOON INTO EARLY THIS EVENING. ANY SEVERE THUNDERSTORM THREAT
SHOULD DIMINISH AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH HEAT AND HUMIDITY LEVELS WILL CONTINUE THROUGH THURSDAY
BEFORE A COOLING TREND WORKS ITS WAY INTO THE AREA FOR THE END OF
THE WEEK. HIGH TEMPERATURES WILL BE IN THE MIDDLE OR UPPER 90S
BOTH WEDNESDAY AND THURSDAY WITH HEAT INDEX VALUES AT OR ABOVE 105
DEGREES. A COLD FRONT WILL APPROACH THE AREA ON THURSDAY BRINGING
WITH IT THE CHANCE OF THUNDERSTORMS TO THE AREA WITH RAIN CHANCES
DECREASING AS WE HEAD INTO FRIDAY. COOLER TEMPERATURES ARE
FORECAST TO PUSH INTO EAST CENTRAL AND SOUTHEAST ILLINOIS FOR
FRIDAY AND THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS
EVENING...ROUGHLY FROM 200 PM UNTIL 800 PM.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:39 AM CDTSevere Thunderstorm WarningILXChristian36 min
Jul 18, 6:54 AM CDTSevere Thunderstorm WarningILXShelby18 min
Jul 18, 7:11 AM CDTSevere Thunderstorm WarningILXChristian, Shelby33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.